Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 209, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 14, 2009, 4:57 PM CDT for Briscoe County, Hall County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2009, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 14, 2009, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:33 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 14, 2:33 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 233 PM CDT SUN JUN 14 2009 .SHORT TERM... TEMPERATURES CONTINUE TO WARM INTO THE UPPER 80S AND LOWER 90S FOR MOST LOCATIONS. MOISTURE HAS BEGUN TO MIX OUT...WITH DEWPOINTS DROPPING INTO THE 40S ACROSS THE WESTERN ROW OF COUNTIES AS OF 19Z. STILL...LATEST MESOANALYSIS INDICATES MODERATE INSTABILITY /MLCAPE OF 1500 J/KG/ ACROSS THE CENTRAL AND WESTERN ZONES...AND WHEN COMBINED WITH SUFFICIENT WIND SHEAR...IT WILL BE SUFFICIENT TO SUPPORT A SEVERE THUNDERSTORM THREAT THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 9 PM. EXPECT CURRENT HIGH BASED ACTIVITY DEVELOPING NEAR THE TX/NM STATE LINE TO GRADUALLY SHIFT EASTWARD BRINGING A THREAT OF LARGE HAIL AND STRONG WINDS. STORMS MAY ORGANIZE INTO A COMPLEX THAT COULD CLIP THE NORTHEAST ZONES LATER TONIGHT AS 40+ KT LLJ DEVELOPS. MONDAY WILL BRING AN EVEN HOTTER DAY...WITH MOST LOCATION APPROACHING OR EXCEEDING THE 100 DEGREE MARK. THE DRYLINE IS EXPECTED TO SETUP NEAR THE EDGE OF THE CAPROCK BY MID/LATE AFTERNOON. ALTHOUGH MID-LEVEL TEMPERATURES/CAP WILL INCREASE 1 TO 2 DEGREES C...HOTTER SFC TEMPERATURE COULD BE ENOUGH TO POP AN ISOLATED STORM OR TWO. AGAIN...ENVIRONMENT WOULD SUPPORT A HAIL/WIND THREAT IF ANY STORMS ARE ABLE TO DEVELOP. && .LONG TERM... UPPER RIDGE TO BUILD OVER THE SRN PLAINS EARLY IN THE PERIOD. MODELS CONTINUE TO DIFFER SOME ON THE DETAILS OF LOCATION AND STRENGTH...BUT IT APPEARS THAT IT POSITION AND STRENGTH WILL BE FAVORABLE FOR SHUTTING OFF PRECIP CHANCES. TUESDAY WILL SEE THE POSSIBILITY OF ISOLATED CONVECTIVE ALONG A SFC TROUGH ACROSS THE NWRN ZONES...BUT CONTINUE TO THINK THIS IS UNLIKELY GIVEN PROGGED 700 MB TEMPS PUSHING 16C...AND WILL LEAVE POPS BELOW MENTION. POP CHANCES DETERIORATE FURTHER UNTIL LATE IN THE WEEK. MODELS HAVE BEEN CONSISTENT THE LAST COUPLE OF RUNS IN BRINGING A FAIRLY SIGNIFICANT SHORT WAVE TROUGH ACROSS THE CNTL PLAINS THU/FRI WITH A COLD FRONT PROGGED INTO THE FCST AREA FOR FRIDAY. PROGGED 700 MB TEMPS ATTM STILL AROUND 14C...SO PRECIP CHANCES STILL LOOK IFFY. WILL KEEP MENTION OUT OF THE FCST ATTM BUT THAT COULD BE THE NEXT CHANCE FOR PRECIP BEYOND MONDAY. UPPER RIDGE WILL FAVOR HOT TEMPS WITH PLENTY OF HIGHS AOA 100F BEFORE THE FRONTAL PASSAGE FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 95 60 97 64 / 30 10 10 10 10 TULIA 62 96 61 95 65 / 40 10 10 10 10 PLAINVIEW 62 98 62 95 65 / 40 20 20 10 10 LEVELLAND 64 100 64 101 65 / 40 10 10 10 10 LUBBOCK 66 100 67 100 67 / 40 20 20 10 10 DENVER CITY 68 102 67 100 66 / 40 10 10 10 10 BROWNFIELD 67 102 66 101 65 / 40 10 10 10 10 CHILDRESS 66 101 71 100 73 / 40 20 20 10 10 SPUR 66 102 69 98 66 / 30 20 20 10 10 ASPERMONT 71 101 74 102 74 / 30 20 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/07
Hazardous weather outlook, Jun 14, 11:27 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1127 AM CDT SUN JUN 14 2009 TXZ021>044-151630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1127 AM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OUTLOOK AREA BY LATE THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SUFFICIENT LOW LEVEL MOISTURE AND A FAVORABLE VERTICAL WIND STRUCTURE WILL SUPPORT ISOLATED SEVERE THUNDERSTORMS OVER ALL OF THE AREA...WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS AS HIGH AS 60 MPH. A COMPLEX OF SEVERE THUNDERSTORMS MAY ORGANIZE OVER THE TEXAS PANHANDLE THIS EVENING AND AFFECT THE EXTREME SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS DURING THE LATE EVENING AND OVERNIGHT HOURS. SHOULD THIS OCCUR...THERE WOULD EXIST A GREATER RISK OF SEVERE WEATHER FOR THOSE LOCATIONS WITH WIND GUSTS UP TO 70 MPH AND HAIL AS LARGE AS GOLFBALLS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE MONDAY AFTERNOON AND EVENING...MAINLY OVER CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THIS AFTERNOON AND TONIGHT...SPOTTER ACTIVATION IS NOT ANTICIPATED. JW
In the hours before
Special weather statement, Jun 14, 3:26 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
326 PM CDT SUN JUN 14 2009
TXZ027-142100-
BAILEY TX-
326 PM CDT SUN JUN 14 2009
...STRONG THUNDERSTORM ACROSS BAILEY COUNTY...
AT 324 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MULESHOE...MOVING NORTHEAST
AT 35 MPH.
SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.
LAT...LON 3431 10264 3424 10261 3411 10261 3398 10285
3413 10296 3429 10289
TIME...MOT...LOC 2026Z 243DEG 29KT 3411 10280
JWSpecial weather statement, Jun 14, 3:51 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 351 PM CDT SUN JUN 14 2009 TXZ030-142115- FLOYD TX- 351 PM CDT SUN JUN 14 2009 ...STRONG THUNDERSTORM ACROSS FLOYD COUNTY... AT 350 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF FLOYDADA...MOVING NORTHEAST AT 20 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. LAT...LON 3422 10138 3402 10117 3386 10155 3405 10156 TIME...MOT...LOC 2051Z 229DEG 17KT 3398 10152 JW
Local storm report, Jun 14, 4:10 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
410 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL EARTH 34.23N 102.41W
06/14/2009 E0.88 INCH LAMB TX PUBLIC
&&
EVENT NUMBER 00579
ELLISLocal storm report, Jun 14, 4:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
441 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 6 N FLOYDADA 34.07N 101.34W
06/14/2009 E1.00 INCH FLOYD TX LAW ENFORCEMENT
&&
EVENT NUMBER 00580
ELLISThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lynn, Terry | 47 min |
| Jun 13, 7:51 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 39 min |
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 44 min |
| Jun 14, 4:14 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb | 30 min |
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 60 min |
| Jun 14, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 52 min |
| Jun 14, 5:12 PM CDT | Tornado Warning | LUB | Motley | 33 min |
| Jun 14, 5:40 PM CDT | Tornado Warning | LUB | Cottle, Motley | 50 min |
| Jun 14, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Jun 14, 6:09 PM CDT | Tornado Warning | LUB | Cottle, Motley | 36 min |
| Jun 14, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 50 min |
| Jun 14, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 46 min |
| Jun 14, 6:38 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 52 min |
| Jun 14, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lubbock, Lynn, Terry, Yoakum | 47 min |
| Jun 14, 6:59 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.